Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Jun 12, 2022, 2:26 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Jun 13, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2022, 2:26 AM MST (09:26 UTC)
- In effect from
- Jun 13, 2022, 11:00 AM MST
- Expired
- Jun 13, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4665 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS85 KPSR 120926 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 226 AM MST Sun Jun 12 2022 AZZ133-122130- /O.UPG.KPSR.FW.A.0005.220613T1800Z-220614T0300Z/ /O.NEW.KPSR.FW.W.0007.220613T1800Z-220614T0300Z/ Southern Gila County/Tonto National Forest Foothills- 226 AM MST Sun Jun 12 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and very high fire danger, which is in effect from 11 AM to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday 11 AM to 8 PM MST. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
4 follow-up statements
089 WWUS85 KPSR 120929 CCA RFWPSR URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Phoenix AZ 229 AM MST Sun Jun 12 2022 AZZ133-122130- /O.UPG.KPSR.FW.A.0005.220613T1800Z-220614T0300Z/ /O.COR.KPSR.FW.W.0007.220613T1800Z-220614T0300Z/ Southern Gila County/Tonto National Forest Foothills- 229 AM MST Sun Jun 12 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS... The National Weather Service in Phoenix has issued a Red Flag Warning for strong winds, low relative humidity and very high fire danger, which is in effect from 11 AM to 8 PM MST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday 11 AM to 8 PM MST. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
514 WWUS85 KPSR 121946 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 1246 PM MST Sun Jun 12 2022 AZZ133-131230- /O.CON.KPSR.FW.W.0007.220613T1800Z-220614T0300Z/ Southern Gila County/Tonto National Forest Foothills- 1246 PM MST Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday 11 AM to 8 PM MST. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
908 WWUS85 KPSR 130931 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 231 AM MST Mon Jun 13 2022 AZZ133-140300- /O.CON.KPSR.FW.W.0007.220613T1800Z-220614T0300Z/ Southern Gila County/Tonto National Forest Foothills- 231 AM MST Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS... * AFFECTED AREA...Southern Gila County/Tonto National Forest Foothills. * TIMING...Monday 11 AM to 8 PM MST. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fuels are very dry and fire danger is very high. These conditions combined with low relative humidity and strong winds will lead to widespread hazardous fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials and fire crews in the field of this red flag warning. && $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
855 WWUS85 KPSR 140301 RFWPSR URGENT - FIRE WEATHER MESSAGE National Weather Service Phoenix AZ 801 PM MST Mon Jun 13 2022 AZZ133-140415- /O.EXP.KPSR.FW.W.0007.000000T0000Z-220614T0300Z/ Southern Gila County/Tonto National Forest Foothills- 801 PM MST Mon Jun 13 2022 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS... Winds have weakened and will continue to do so the rest of the evening. Thus, the critical fire weather conditions have ended. $$ National Weather Service Phoenix is on the internet at weather.gov/phoenix
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 10:00 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 11, 10:00 PM MST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1000 PM MST Sat Jun 11 2022
.UPDATE...Updated 06Z Aviation Discussion.
&&
.SYNOPSIS...
Extreme and deadly heat will continue through this weekend as lower
desert high temperatures reach 110 to 115 for most places each
afternoon with minimal overnight recovery. Mainly dry conditions
will prevail, although isolated showers and thunderstorms producing
little rainfall will be possible across the eastern Arizona high
terrain through at least Sunday. A few isolated convective showers
cannot be ruled out in parts of Southwest Arizona and Southeast
California as well today. The heat should briefly lessen early next
week, as temperatures fall back closer to normal but climb again
during the later half of next week. An increase in moisture very
late in the week favors at least a slight chance of precipitation.
&&
.DISCUSSION...
The area's first excessive heat event is now in its fourth day as
the main Excessive Heat Warning remains in effect through Sunday
evening. High to very high HeatRisk will remain the primary wx
impact this weekend with record breaking temperatures forecast
through Sun. High temperatures are expected to reach 111-116 degrees
for most urban and desert locations through Sun with lows only
cooling to the mid-upper 80s to 90, including continued record
breaking warm lows for Phoenix. As of early afternoon Phoenix had
already tied the daily record high of 114 degrees after setting a
record high of 113 degrees yesterday.
In addition, slight chances for mostly isolated afternoon high based
showers and dry lightning thunderstorms will be seen this
afternoon/early evening for near I-10 between W Maricopa Cty and
Desert Center, CA, and continue for the high terrain areas of the
Mogollon Rim, E and SE AZ this afternoon as well as Sun afternoon.
Early afternoon radar already showed convection popping in the W-SW
deserts and eastern high terrain. This is due to a weak but sizable
upper level disturbance as depicted on the latest GOES WV imagery as
a swath of elevated upper and some mid level moisture extending from
SE to N AZ. The disturbance has managed to integrate itself in the
midst of the UL ridge. Models show that the strength of the ridge
will now slowly weaken. The relatively weak flow aloft will allow
the disturbance to linger with the UL high through this weekend. The
disturbance is also associated with anomalously elevated PW of just
under an inch, or ~90-97.5% of climatology, across parts of the
region and support the aforementioned weekend convection through
Sun. ACARS and SPC mesoanalysis shows more elevated MU CAPE above H7
ranging from 500-1800 j/kg, forecast DCAPE >2100 j/kg and slightly
increased BL moisture at 925-850mb. HREF members and the UAWRF GFS
remain in good agreement on the weekend's convective prospects
including the strong and gusty outflows. The high based showers and
thunderstorms will likely produce very little or no precip with
their main threat being dry lightning, localized very strong and
gusty winds and patchy blowing dust.
The excessive heat is likely to break by early next week as models
depict a Pacific trough advancing into the W Coast on Sun, and the
Great Basin and north portions of our region early in the week.
Noticeable cooling will result and provide some relief to our region
starting Mon and will likely last through Wed, as highs decrease to
around 106-109 degrees, or Moderate HeatRisk. The approaching trough
will also increase winds as afternoon gusts of 25-35 mph look likely
for Sun and Mon, with the stronger winds favoring the western
deserts and typical high terrain areas.
For the later half of the week the Clusters favor the next strong
high pressure system moving and building across the W CONUS.
Currently the Grand Ensemble mean H5 height is now forecast at ~592
dam for Thu. This would result in high HeatRisk and a 1-day
Excessive Heat Event.
By Fri Clusters favor a very amplified H5 heights pattern featuring
a deep W Coast trough juxtaposed with a pronounced W-Cent CONUS
ridge which could put the region of pronounced S flow and in the
path of N MX deep subtropical moisture advection and disturbance
tracks. Moreover by Sat every cluster features at least some 24 hr
QPF across several parts of AZ. The current preferred NBM solution
favoring 10-20% POPs for late Thu/Fri and 20-30% POPs for Sat. The
Grand Ensemble QPF is becoming slightly more bullish ranging from
upwards of 0.2" to ~0.33".
&&
.AVIATION...Updated at 0500Z.
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Current light westerly winds to switch back to the east later than
usual (well after midnight/towards daybreak) with speeds remaining
mainly aob 8 kts. Gusty westerly winds to return on Sunday with
lighter westerly winds persisting well into Sunday night. Skies will
remain mostly clear with some mid and high clouds at times.
Southeast California/Southwest Arizona including KIPL and KBLH:
No major aviation concerns expected through the period. Current
southwesterly to southerly winds to continue thru the rest of the
night at both SE CA terminals, with winds switch to southeasterly
for a time Sunday morning at KIPL. Gusty south-southwesterly winds
to return Sunday afternoon/early evening with only modestly lighter
winds Sunday night. Gusts as high as 35 kts are possible at
KIPL. Mostly clear skies are favored to continue thru the TAF period.
&&
.FIRE WEATHER...
Very hot temperatures and slight chances for dry thunderstorms
will be the main concern through at least Sun. Chances for storms
will mostly be in S Gila County through Sun, however isolated
convective showers and dry lightning thunderstorms are just as
likely in parts of SE CA and SW AZ today. Dry storms will be
capable of producing new fire starts and outflow winds could
create sudden strong wind shifts. Lower desert highs will be
around 110-115 today through Sun before cooling back to near
normal by Tue and storm chances diminish after Sun. The "cooldown"
will be brief as highs climb back to around 110 by Thu. Afternoon
Min RHs will mostly be between 5-15% each day, while overnight
recoveries vary between 20-40%, with the driest period during the
middle of next week. The passing wave to the north bringing the
"cooldown" will also produce very breezy conditions, likely on Sun
and Mon, with widespread 25-32 mph gusts. Stronger gusts, up to
37 mph will be possible in SE CA and high terrain areas in
general. The strong winds and already very high fire danger will
likely result in elevated to locally critical fire weather
conditions. A Fire Weather Watch has been issued for Mon for areas
east of Phoenix. Winds otherwise will be fairly light and follow
typical diurnal trends with afternoon breezes.
&&
.CLIMATE...
Daily Record Temperatures:
Phoenix Yuma El Centro
Saturday: 114 (1918) 115 (1956) 113 (1939)
Sunday: 112 (2019) 117 (1956) 115 (2019)
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Excessive Heat Warning until 8 PM MST Sunday for AZZ530>556-
559>562.
Fire Weather Watch from Monday morning through Monday evening
for AZZ133.
Heat Advisory until 8 PM MST this evening for AZZ557-558.
CA...Excessive Heat Warning until 8 PM PDT Sunday for CAZ561>570.
&&
Visit us on Facebook, Twitter, and at weather.gov/phoenix
DISCUSSION...Sawtelle
AVIATION...Percha/Smith
FIRE WEATHER...Sawtelle/Benedict
CLIMATE...KuhlmanThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:22 PM MST | Dust Storm Advisory | PSR | Maricopa, Pinal | 68 min |
| Jun 12, 4:15 PM MST | Dust Storm Advisory | PSR | Pinal | 60 min |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.